MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL
Model Number M0062251220
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nuromax ultra kit with encore 26 inflator was used in the kidney during a lithotripsy procedure performed on (b)(6) 2022.During the procedure, the protective sleeve of the balloon was difficult to remove.The procedure was completed with another nuromax ultra dilation balloon.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of shaft kinked.
 
Additional Manufacturer Narrative
Imdrf device code a0406 captures the reportable investigation result of shaft kinked.Investigation result: the uromax ultra balloon was returned together with the inflation device supplied in the kit, and a visual evaluation noted that the inflation device was returned in a sealed packaging which is an indication that the device was not used or attached to the balloon catheter.The device was returned with the balloon protector in place.Functional evaluation was performed by applying a vacuum to the device and the balloon protector was successfully removed from the device without problem.Additionally, it was observed that the balloon was not subjected to positive pressure.A visual and tactile examination found that the shaft of the device was kinked at more than one location.A visual examination of the balloon catheter found no problems with the balloon material, markerbands or tip of the device.No other problems with the device were noted.The reported event of difficult to remove protective sleeve was not confirmed.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label.Investigation found that the inflation device supplied with this uromax kit was returned unused and sealed inside its packaging.The ifu (instructions for use) instructs the user to attach an inflation device and apply a vacuum to the device.The vacuum must be maintained before removing the balloon protector.Failure to remove the air from the device most likely contributed to the resistance encountered when attempting to remove the balloon protector from the device.Additionally, the found problem of shaft kink is likely due to the interaction between the user and the device.Taking all available information into consideration, the most probable root cause is failure to follow instructions, since it was determined that the problems traced to the user not following the manufacturer's instructions.

Brand Name
UROMAX ULTRA KIT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16292662
Report Number3005099803-2023-00178
Device Sequence Number20471241
Product Code KOE
UDI-Device Identifier08714729341291
UDI-Public08714729341291
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model NumberM0062251220
Device Catalogue Number225-122
Device Lot Number0028998669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown